MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIORAPTOR 2.9 WITH 1 ULTRABRAID; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIORAPTOR 2.9 WITH 1 ULTRABRAID; SCREW, FIXATION, BONE
Model Number 72200774
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/22/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder superior labrum repair one suture was passed through the labrum and the other one was held and this suture was leaved from the anchor for an unknown reason.Anchor was not removed and an additional hole was made to complete the procedure, no significant delay or patient injury reported.
 
Additional Manufacturer Narrative
The complaint indicated that the procedure was ¿a shoulder superior labrum repairing¿.It says: ¿it was reported that during a shoulder superior labrum repair one suture was passed through the labrum and the other one was held and this suture was leaved from the anchor for an unknown reason.Operation was completed with knotless anchor.Anchor was not removed and an additional hole was made to complete the procedure¿.Per ifu, use of a 2.9mm drill guide obturator and bit are the recommended prep instruments.Surgical site preparation was listed as 2.9mm drill bit.Bone quality was indicated as normal.Drill size was appropriate.The ifu also details technique driven instructions and includes instructions specific to control of suture and tension.The 2.9mm pll anchor was not returned.The insertion device and suture was returned.The insertion device shows extensive damage.The damage represents excessive force or alternate manipulation of insertion shaft in attempts to reach desired surgical location.Per ifu precautions: ¿use of excessive force during insertion can cause failure of the suture anchor or insertion device.Do not alter the implant or instrumentation, otherwise performance may be compromised.¿ no root cause related to the manufacturing of this device can be established.

Brand Name
BIORAPTOR 2.9 WITH 1 ULTRABRAID
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7186930
Report Number1219602-2018-00068
Device Sequence Number13699090
Product Code HWC
UDI-Device Identifier03596010585950
UDI-Public(01)03596010585950(17)190122(10)50583950
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2019
Device Model Number72200774
Device Catalogue Number72200774
Device Lot Number50583950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2018
Initial Date Received by Manufacturer 12/22/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date01/12/2018
Supplement Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1